Man Dies In Nairobi During Sex With Lover

The deceased, Frederick Mwilu is believed to have died at his girlfriend’s house at Soweto Estate in Nyando area, Kayole.

Man Dies In Nairobi During Sex With Lover

Police in Nairobi have launched an inquest into the death of a 44-year-old man on Thursday, May 27 while having sex with his girlfriend.

According to a police report seen by Nairobi News, the deceased, Frederick Mwilu is believed to have died at his girlfriend’s house at Soweto Estate in Nyando area, Kayole.

The incident was reported at Soweto police station on Thursday and treated as a “sudden death incident report.”

‘At around 1100hrs, Miriam Wangare Githuka (36) was in her rented house situated within Soweto-Nyando area when her boyfriend Frederick Kyalo Mwilu (44) paid her a visit where they stayed for an hour engaging in intimacy,” part of the report read.

A past image of Kayole Estate in Nairobi. /CITIZEN DIGITAL

The report continued by stating that during the sexual intercourse, Mwilu made a sharp sound and collapsed prompting Wangare to seek help through a taxi driver.

Police added that they rushed the deceased, who was unconscious at the time, to Mama Lucy Hospital where he was pronounced dead just as medical professionals were attending to him. The body was moved to the same hospital’s mortuary awaiting postmortem.

Detectives from the Directorate of Criminal Investigations (DCI) based in Kayole sub-county police division launched investigations into the incident.

Death can occur during consensual sex for a number of reasons, generally due to the physical strain of the activity, or unusual extenuating circumstances. 

Sexual intimacy, as well as orgasms, increases levels of the hormone oxytocin, also known as "the love hormone", which helps people bond and build trust. It is also known as one of many mood repair strategies, which means it can be used to help dissipate feelings of sadness or depression.

Deaths during consensual sex only account for approximately 0.6% of all sudden deaths. Viagra, although generally considered to be a safe drug, has been linked to sudden cardiovascular death during sexual activity among elderly or otherwise infirm men.

In a statement released on Friday, January 22, the Pharmaceutical Society of Kenya (PSK) cautioned the public against the unprescribed use of the tablets, also famously known as the “Blue Pill”. This was following the increase of alarming deaths related to the use of sex-enhancing drugs.

“Use of these medicines without prior medical evaluation makes one more prone to their harmful effects,” the statement read. 

The society added that users may experience mild to moderate side effects which include; headache, nose bleeding, discomfort and pain in the upper abdomen, trouble falling and/or staying asleep, redness of skin, diarrhoea, dizziness, and skin rash.

Severe side effects include a mild and short-lived decrease in blood pressure, vision loss, priapism (unwanted persistent erection), the potential for cardiac risk with sexual activity in patients with preexisting cardiovascular disease.

A couple engaging in sexual activity. /FILE